Alert archive / Illinois / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 109, NWS St. Louis, MO

June 12, 2010Fayette County, Marion County, Illinois

NWS St. Louis, MO issued this severe thunderstorm warning at Jun 12, 2010, 5:14 PM CDT for Fayette County, Marion County, Illinois. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 12, 2010, 5:14 PM CDT (22:14 UTC)
Expired
Jun 12, 2010, 5:45 PM CDT
In force
31 min
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Fayette County, IL, Marion County, IL

The radar

The Evansville,IN radar (KVWX), 125 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 12, 1:31 PM CDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2783 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2783 J/kg
Mixed-layer CIN
-21 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 4:35 PM CDT, 39 minutes earlier.

Area forecast discussion, Jun 12, 4:35 PM CDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
435 PM CDT SAT JUN 12 2010

.DISCUSSION...
/435 PM CDT SAT JUN 12 2010/

AN MCS FROM THIS PAST MORNING MCS HAS KICKED OUT AN OUTFLOW BDRY
THAT IS IN THE PROCESS OF MOVING THRU A VERY MOIST...UNSTABLE...
AND WEAKLY CAPPED ATMOSPHERE. IT IS BEING FURTHER DRIVEN BY A
MODERATELY STRONG VORT MAX RIPPLING THRU SRN MO...AND IS HEADING
E. EXPECT MUCH OF THIS TO BE DIURNALLY DRIVEN WITH A DEFINITIVE
WEAKENING TREND AS WE APPROACH SUNSET...AND MUCH OF THE FOCUS WILL
BE ON THE SERN HALF OF THE FA THRU 01 OR 02Z. BEYOND THAT...IT
APPEARS ANOTHER MCS WILL FORM OVER THE CNTRL PLAINS THIS EVENING
AND THEN HEAD ENEWD TOWARDS NWRN MO LATE TONIGHT. THIS SHOULD
EXCLUDE THE FA FROM THIS BEFORE 12Z AND ONLY WENT WITH MINIMAL
CHCS FOR PCPN OVERNIGHT.

WE EXPECT THE MCS TO THEN CONTINUE TO DRIVE INTO THE NWRN FA ON
SUNDAY MORNING AS IT WEAKENS. HOWEVER...THE NWRN FA IS ALREADY
PRETTY SATURATED FROM PREVIOUS RAINFALL AND SO THIS WILL REPRESENT
A MARGINAL THREAT FOR FLASH FLOODING. HAVE PLACED LOCALLY HEAVY
RAINFALL IN THE FORECAST FOR NOW FOR THIS AREA AND LET THE MID
CREW GET A FINAL LOOK BEFORE PULLING THE TRIGGER ON ANY FFA. AN
OUTFLOW SHOULD GET EJECTED FROM THE WEAKENING MCS ONCE AGAIN AND
PLAY HAVOC WITH THE VERY MOIST...UNSTABLE...AND WEAKLY CAPPED
ATMOSPHERE THAT WILL BE IN PLACE OVER MUCH OF THE FA ONCE AGAIN ON
SUNDAY AFTN. WHILE MOST PLACES IN STL METRO AND SWRN IL ONLY
TOPPED OUT AT 100F HEAT INDICES BRIEFLY EARLY THIS AFTN...A FEW
ISOLD AREAS DID REACH 105F BRIEFLY DUE TO VERY HIGH DEWPOINTS
BEFORE THEY MIXED OUT AS EXPECTED. THIS SHOULD BE VERY SIMILAR TO
WHAT WILL HAPPEN AGAIN ON SUNDAY...AND GIVEN THE OVERALL SITUATION
WITH RAIN...CLOUDS AND BREVITY OF HEAT DANGER...WILL FOREGO ANY
HEAT HEADLINES.

WHAT WE WILL THEN SEE SUNDAY NIGHT THRU EARLY MONDAY EVENING WILL
BE A REPEAT OF MCS FORMATION SUNDAY NIGHT BUT A BIT FURTHER S AND
THUS WILL AFFECT A GREATER PORTION OF THE FA...IF NOT BY 12Z
MONDAY...MORE DEFINITELY BY MONDAY MORNING...ESPECIALLY AS
SYNOPTIC CDFNT BEGINS ITS DRIVE THRU THE REGION. THIS ACTIVITY
SHOULD GRADUALLY FOCUS MORE IN SRN MO/SRN IL AND AREAS FURTHER S
AS PRIMARY BDRY SETTLES THERE HEADING INTO MID WEEK.

FOR THE EXTENDED PERIOD (TUESDAY NIGHT - SATURDAY)...HAVE GONE
PRIMARILY DRY...BUT THIS IS NOT LIKELY TO BE ENTIRELY SO. OLD
FRONT TO OUR S AT THE START OF THE PERIOD WILL RIDE BACK N AGAIN
AS A WRMFNT ON WEDNESDAY NIGHT AND PLACE THE FA IN A WARM SECTOR
SETUP THURSDAY AND FRIDAY. PCPN CHCS THRU FRIDAY WILL BE MINIMAL.
MODELS THEN BRING A CDFNT THRU FRIDAY NIGHT OR SATURDAY...AND SOME
HAVE BIGGER TIMING ISSUES THAN THAT. GIVEN THE LARGE TIMING SPREAD
AND HOW FAR OUT THIS IS...WILL ALLOW FOR ANOTHER LOOK AT MODELS
TOMORROW BEFORE PLACING THIS CHC IN THE FORECAST. OTHERWISE...
TEMPS EXPECTED TO BE AOA NORMAL THRU THE PERIOD...ESPECIALLY
THURSDAY AND FRIDAY WHERE HEAT INDEX READINGS WILL ONCE AGAIN BE
HITTING 100F IN AREAS...NAMELY STL CITY.

TES

&&

.AVIATION...
/1235 PM CDT SAT JUN 12 2010/

QUICK DISCUSSION THIS AFTERNOON DUE TO ACTIVE WEATHER. BROKEN LINE
OF STORMS WILL CONTINUE TO MOVE EAST INTO THE AREA. SHOULD SEE
STORMS FIRE AHEAD OF THE LINE AS WELL DUE TO VERY MOIST AND
UNSTABLE AIRMASS. HOWEVER...NOT SURE HOW FAR SOUTHEAST WE'LL SEE
STORMS TODAY DUE TO UPPER LEVEL RIDGE OVER THE LOWER MISSISSIPPI
VALLEY. SHOULD SEE VFR WEATHER OUTSIDE OF STORMS.

SPECIFICS FOR KSTL...THINK WE'LL SEE SCATTERED STORMS IN THE AREA
LATER THIS AFTERNOON...BUT NOT CERTAIN OF COVERAGE THIS FAR
SOUTHEAST DUE TO AFOREMENTIONED UPPER LEVEL RIDGE.

CARNEY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 12, 4:18 PM CDT, 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
418 PM CDT SAT JUN 12 2010

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-131200-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
418 PM CDT SAT JUN 12 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY OVER PARTS OF THE BI-STATE REGION
THROUGH EARLY THIS EVENING...ESPECIALLY ACROSS THE SAINT LOUIS
METROPOLITAN AREA AND AREAS TO THE SOUTH AND EAST. A SMALL CHANCE
FOR THUNDERSTORMS WILL REMAIN IN PLACE FOR THE OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS WILL REMAIN LIKELY THROUGH TUESDAY NIGHT...
ESPECIALLY FOR AREAS NORTH OF INTERSTATE 70 AND FOR THE PERIOD
SUNDAY THROUGH MONDAY. LOCALLY HEAVY RAINFALL WILL BE A
POSSIBILITY ON SUNDAY OVER PARTS OF NORTHEAST AND CENTRAL MISSOURI
AND WEST CENTRAL ILLINOIS WHICH COULD LEAD TO MINOR FLOODING.
SEVERE STORMS ARE ALSO POSSIBLE AREAWIDE FOR THE PERIOD SUNDAY
THROUGH MONDAY EVENING...WITH STORMS POTENTIALLY CONTAINING LARGE
HAIL AND DAMAGING WINDS IN EXCESS OF 60 MPH. FOR FURTHER
INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO THE LATEST
STORM PREDICTION CENTER WATCH PRODUCTS.

HIGH TEMPERATURES FROM 90 TO 95 AND HIGH HUMIDITY LEVELS OVER
MUCH OF THE SAINT LOUIS METRO AREA WILL COMBINE TO PRODUCE HEAT
INDEX VALUES AROUND 100 DEGREES SUNDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS LIKELY UNTIL EARLY THIS EVENING...
ESPECIALLY OVER PARTS OF THE SAINT LOUIS METROPOLITAN AREA...
SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1

TES

In the hours before

Local storm report, Jun 12, 3:00 PM CDT, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
300 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     FLOOD            CANTON                  40.13N  91.52W
06/12/2010                   LEWIS              MO   LAW ENFORCEMENT

            SEVERAL REPORTS OF WATER ON ROADWAYS NEAR CANTON ON
            HWYS 61...81...AND 16.

&&

CARNEY
Special weather statement, Jun 12, 3:21 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
321 PM CDT SAT JUN 12 2010

ILZ100-MOZ063-064-122100-
MADISON IL-ST. LOUIS MO-ST. LOUIS CITY MO-
321 PM CDT SAT JUN 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN ST. LOUIS...ST.
LOUIS CITY AND WESTERN MADISON COUNTIES UNTIL 400 PM CDT...

AT 318 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JENNINGS...MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BELLEFONTAINE NEIGHBORS...
  RIVERVIEW...
  SPANISH LAKE...
  VENICE...
  MADISON...
  GRANITE CITY...
  PONTOON BEACH...
  WOOD RIVER...
  COLLINSVILLE...
  MARYVILLE...
  GLEN CARBON...
  EDWARDSVILLE...
  HARTFORD...
  ROXANA...
  MITCHELL...
  POAG...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

GLASS
Local storm report, Jun 12, 3:48 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
348 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             EDWARDSVILLE            38.80N  89.97W
06/12/2010  E1.00 INCH       MADISON            IL   TRAINED SPOTTER

            SPOTTER REPORTED 1 INCH HAIL IN DOWNTOWN EDWARDSVILLE.

&&

PRZYBYLINSKI
Local storm report, Jun 12, 4:00 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0347 PM     HAIL             1 E EDWARDSVILLE        38.80N  89.95W
06/12/2010  E1.00 INCH       MADISON            IL   TRAINED SPOTTER

            TRAINED SPOTTER REPORTED 1 INCH HAIL. ALSO ESTIMATED
            WIND SPEED AROUND 40 TO 45 MPH. TWIGS AND A FEW SMALL
            BRANCHES DOWN.

&&

PRZYBYLINSKI
Special weather statement, Jun 12, 4:24 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
424 PM CDT SAT JUN 12 2010

ILZ060-064-065-069-070-122215-
BOND IL-CLINTON IL-FAYETTE IL-MARION IL-MONTGOMERY IL-
424 PM CDT SAT JUN 12 2010

...SIGNIFICANT WEATHER ADVISORY FOR FAYETTE...BOND...NORTHERN
MARION...NORTHERN CLINTON AND MONTGOMERY COUNTIES UNTIL 515 PM CDT...

AT 423 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM WHITE OAK TO COFFEEN
TO JAMESTOWN...AND MOVING EAST AT 45 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GREENVILLE...
  NOKOMIS...
  VANDALIA...
  SALEM...
  BEAVER CREEK...
  WOBURN...
  WITT...
  VAN BURENSBURG...
  MULBERRY GROVE...
  TAMALCO...
  BOULDER...
  RAMSEY...
  SHOBONIER...
  PATOKA...
  FAIRMAN...
  BROWNSTOWN...
  WRIGHTS CORNER...
  ST. ELMO...
  KINMUNDY...
  FARINA...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

GLASS
Local storm report, Jun 12, 4:49 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
449 PM CDT SAT JUN 12 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0446 PM     TSTM WND GST     1 N GREENVILLE          38.90N  89.40W
06/12/2010  E45 MPH          BOND               IL   TRAINED SPOTTER

            AMATEUR RADIO AND STORM SPOTTERS JUST NORTH OF
            GREENVILLE ILLINOIS REPORTED ESTIMATED WINDS OF 40 TO 50
            MPH.

&&

PRZYBYLINSKI

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:07 PM CDTSevere Thunderstorm WarningLSXLewis38 min
Jun 12, 1:21 PM CDTSevere Thunderstorm WarningLSXMarion24 min
Jun 12, 1:37 PM CDTAreal Flood AdvisoryLSXKnox, Lewis6 hr
Jun 12, 4:50 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Gasconade40 min
Jun 12, 1:40 PM CDTSevere Thunderstorm WarningLSXAdams, Brown39 min
Jun 12, 3:42 PM CDTSevere Thunderstorm WarningLSXMadison39 min
Jun 12, 4:35 PM CDTSevere Thunderstorm WarningLSXBond, Fayette, Marion, Montgomery40 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.